Dilaudid is a brand name used for a prescription medication called hydromorphone. It is often prescribed as an alternative to morphine for the treatment of severe pain. Dilaudid overdose symptoms occur when you intentionally or accidentally take more than the recommended dose. This medication can be extremely powerful and can cause very deep sleep.
“Dilaudid overdose symptoms occur when you intentionally or accidentally take more than the recommended dose.”
Because Dilaudid is an opioid narcotic drug, it is easy to form a dependency unintentionally. This is because your body becomes used to the drug, and a tolerance forms. Tolerance to Dilaudid means that your body needs higher doses of the drug, or more frequent doses than prescribed, to experience or maintain the desired effects. Taking more than the prescribed dosage can ultimately lead to overdose.
Did You Know?
According to Franciscan St. Anthony Health, patients taking Dilaudid should never drink alcohol, because combining the two can increase the chances of experiencing dangerous side effects or Dilaudid overdose symptoms.
Dangerous Overdose Symptoms
There are several signs of an overdose on Dilaudid, and although symptoms may vary depending on the amount of drug ingested, they typically include:
- Bluish-colored fingernails and lips
- Labored or shallow breathing
- Stopped breathing
- Cold or clammy skin
- Extreme drowsiness
- Lightheaded feeling
- Loss of consciousness
- Low blood pressure
- Constricted pupils
- Muscle twitches
- Stomach or intestinal spasms
- Feeling of weakness
- Slowed or weak pulse
If any of these Dilaudid overdose symptoms occur, you may be experiencing a serious overdose and should contact your local emergency services immediately.
The first step toward recovery from an addiction to Dilaudid, or any other drug, is seeking help.
Did You Know?
Anyone living in the United States can call the National Poison Control Center, no matter where they are located. This national hotline is free, and it allows you to speak to experts regarding all types of poisoning situations. These experts will answer your questions even if you are not calling about an emergency, and will advise you on how to proceed if you suspect you may have overdosed on Dilaudid.
How to Get the Right Treatment
In the event of a Dilaudid overdose, emergency personnel will asses the individual. They’ll take into account all the information known about the patient. If you know when the last dosage of Dilaudid was taken, how much was taken, and for how long the patient has been taking the drug, provide this information to the medical professionals. If the information is not known, they will proceed according to the symptoms that are presented.
In some instances, they may attempt to pump the patient’s stomach in an effort to remove any of the drug that remains there. They may also give various prescription drug medications to counteract the effects of Dilaudid. In addition, they may administer various supportive measures, such as breathing assistance or IV fluids.
Did You Know?
According to Narconon, Dilaudid is often referred to as “heroin in a pill.” Often addictions to Dilaudid begin with legitimate, prescribed use. Dilaudid is eight times stronger than morphine and four times stronger than heroin, making it an extremely dangerous drug.
Get Help Quickly
Patients who are treated for Dilaudid overdose symptoms quickly often see the effects of the drug fade after one to four hours. Prompt addiction treatment is essential in order to ensure the safety of the patient.
Did You Know?
Dilaudid is classified as Schedule II narcotic because of its extra potential for drug abuse and addiction.
Dilaudid overdose symptoms often occur in patients who have developed a tolerance to the medication. If not addressed, this tolerance can lead to an addiction, and this increases the chances of an overdose. We can help. Call us at 1-888-287-0471 to discuss your treatment options.